# SDR 2003FA0000581

- Difficulty date: May 6, 2003
- Submitted: June 3, 2003
- Operation: General aviation
- Aircraft: N8248G
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0148
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: GNS530
- Part serial: 78400735
- Condition: Failed
- Location: Cockpit
- Part time: 300 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

GPS SCREEN WENT TOTALLY BLANK.  UNIT STILL RECEIVING AND TRANSMITTING COMMUNICATION DATA.  SCREEN FAILED 2-3 MINUTES AFTER POWER UP.  REPORTED THAT HIGH VOLTAGE TRANSFORMER FAILED UNDER IFR FLIGHT COULD BE FATAL.
